Georgia, 2007Damaging Wind in Georgia, September 22, 2007
September 22, 2007 · NWS CAE · 1 event in 1 county or zone
An isolated thunderstorm produced a small microburst in Columia County near Appling causing some damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- $3,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm produced a small microburst in Columia County near Appling causing some damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 22, 1:05 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 22, 1:05 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
205 PM EDT SAT SEP 22 2007
.SYNOPSIS...
HIGH PRESSURE WILL RIDGE INTO THE FORECAST AREA THROUGH TUESDAY. A
COLD FRONT WILL APPROACH WEDNESDAY. THE FRONT IS EXPECTED TO STALL
NEAR THE AREA THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE MAIN FORECAST PROBLEM IS THE FOG POTENTIAL TONIGHT. THE MODELS
AND SATELLITE TRENDS INDICATE MID-LEVEL RIDGING AND DRYING BECOMING
MORE DOMINATE. THE WEAK PRESSURE PATTERN SUPPORTS LOW-LEVEL MOISTURE
REMAINING HIGH. THE DRY AIR ALOFT AND LOW-LEVEL MOISTURE PLUS LIGHT
WIND SUPPORTS FOG DEVELOPING OVERNIGHT. THE MET MOS FORECASTS DENSE
FOG DEVELOPING. A DENSE FOG ADVISORY MAY BE NEEDED LATER TONIGHT.
THE TEMPERATURE GUIDANCE IS CONSISTENT.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SURFACE AND UPPER RIDGING WILL CONTINUE TO DOMINATE THROUGH MONDAY
NIGHT. FOG MAY AGAIN BE A PROBLEM SUNDAY NIGHT. RECENT VERIFICATION
SUPPORTS THE GUIDANCE CONSENSUS FOR THE TEMPERATURE FORECAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE LATEST GFS INDICATES DRY RIDGING CONTINUING TUESDAY. EXPECT AN
INCREASE IN MOISTURE AHEAD OF A FRONT WEDNESDAY. THIS FRONT APPEARS
TO LINGER NEAR THE REGION THROUGH SATURDAY. THE GFS ENSEMBLE MEAN
POPS INDICATE THE BEST RAIN CHANCE THURSDAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE ACROSS THE AREA WILL CONTINUE TO DOMINATE THE WEATHER
DURING THE TAF PERIOD. SATELLITE SHOWS SCT/BKN CU NEAR 4K FT THIS
AFTERNOON ALONG WITH GOOD VISIBILITIES. EXPECT VFR CONDITIONS TO
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING
HOURS. EXPECT AFTERNOON CU TO DISSIPATE WITH LOSS OF DAYTIME
HEATING AND SKIES SHOULD BECOME CLEAR DURING THE EVENING.
OVERNIGHT...WITH CLEAR SKIES AND CALM WINDS...EXPECT SOME FOG TO
DEVELOP ACROSS THE AREA. EXPECT MVFR OR IFR CONDITIONS FROM 08Z TO
12Z AT MOST LOCATIONS. EXPECT FOG TO DEVELOP A LITTLE SOONER AND
LAST A BIT LONGER AT AGS...WHERE FOG SHOULD BEGIN AROUND 06Z AND
DISSIPATE BY 14Z. ON SUN...TIME SECTIONS SHOW LOW-LEVEL MOISTURE
TO REMAIN ACROSS THE AREA AND EXPECT SCT CU TO DEVELOP DURING THE
AFTERNOON HEATING. CONDITIONS SHOULD REMAIN VFR THROUGH THE DAY.
HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY THROUGH
WEDNESDAY...NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED. A COLD
FRONT IS EXPECTED TO APPROACH BY THURSDAY PROVIDING A CHANCE FOR
SHOWERS AND THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
SYNOPSIS...JL
NEAR TERM...JL
SHORT TERM...JL
LONG TERM...JL
AVIATION...77
Hazardous weather outlook, Sep 22, 2:56 AM EST, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
356 AM EDT SAT SEP 22 2007
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-231000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
356 AM EDT SAT SEP 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Columbia
- When
- September 22, 5:32 PM EST
- Where
- Columbia County, Appling
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $3,000
- Reported by
- Public
- Coordinates
- 33.550, -82.320
Saturday night on Ray Owens Rd., Appling, a microburst uprooted an old oak tree, the tops of trees were clipped off, limbs everywhere. Tin roof off a trailor, tin off a shed found across a field, and debre everywhere.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in California, September 22, 2007$17,000 · 0.88 in hail · 5 events
- Waterspouts in Eastern Pacific Coastal Waters, September 22, 20078 events
- Tornadoes in California, September 22, 2007$100 · EF0 · 5 events
- Flash Flooding and Heavy Rain in Utah, September 22 to 23, 20075 events
- Flash Flood and Hail in Arizona, September 22, 20071.5 in hail · 2 events
- Heavy Rain in Georgia, September 22, 20072 events
- Flash Flood in Arizona, September 22, 20071 event
- Hail in Arizona, September 22, 20071.25 in hail · 1 event
- Heavy Rain in Puerto Rico, September 22, 20071 event
- Hail in Arizona, September 22, 20071.75 in hail · 1 event
- Tornado in Florida, September 22, 2007EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52085.